Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 38, NWS Huntsville, AL

April 13, 2009Lincoln County, Tennessee

NWS Huntsville, AL issued this tornado warning at Apr 13, 2009, 3:31 PM CDT for Lincoln County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 3:31 PM CDT (20:31 UTC)
Expired
Apr 13, 2009, 4:00 PM CDT
In force
29 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 43 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
512 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 132031
TORHUN
TNC103-132100-
/O.NEW.KHUN.TO.W.0038.090413T2031Z-090413T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
331 PM CDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LINCOLN COUNTY IN TENNESSEE...

* UNTIL 400 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TAFT...OR
  ABOUT 13 MILES NORTHWEST OF MERIDIANVILLE...MOVING EAST AT 25 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  BELLEVIEW.
  LINCOLN.
  CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3500 8637 3499 8660 3500 8675 3505 8676
      3510 8641
TIME...MOT...LOC 2031Z 266DEG 23KT 3500 8669

$$
COYNE
2 follow-up statements
000 
WWUS54 KHUN 132042
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
342 PM CDT MON APR 13 2009

TNC103-132100-
/O.CON.KHUN.TO.W.0038.000000T0000Z-090413T2100Z/
LINCOLN TN-
342 PM CDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTH
CENTRAL LINCOLN COUNTY...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BELLEVIEW...OR
ABOUT 10 MILES SOUTH OF FAYETTEVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINCOLN...CRYSTAL SPRINGS AND FLINTVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3500 8637 3500 8660 3500 8671 3505 8672
      3509 8641
TIME...MOT...LOC 2042Z 267DEG 27KT 3501 8659

$$

COYNE
000 
WWUS54 KHUN 132100
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
400 PM CDT MON APR 13 2009

TNC103-132110-
/O.EXP.KHUN.TO.W.0038.000000T0000Z-090413T2100Z/
LINCOLN TN-
400 PM CDT MON APR 13 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL LINCOLN COUNTY EXPIRES AT
400 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING WERE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3500 8637 3500 8660 3500 8671 3505 8672
      3509 8641
TIME...MOT...LOC 2042Z 267DEG 26KT 3504 8658

$$

COYNE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 3:08 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 13, 3:08 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
308 PM CDT MON APR 13 2009

.DISCUSSION...

.SHORT TERM.../REMAINDER OF THIS AFTERNOON/
BROKEN LINE OF CONVECTION IS NOW UNDERWAY ALONG PRE-FRONTAL TROF
FROM MIDDLE KY/TN INTO NW AL. ACTIVITY REMAINS MORE WELL-ORGANIZED
TO OUR N. CELLS ARE TRYING TO REMAIN DISCRETE GIVEN PLENTY OF DEEP
LAYER BULK SHEAR. LOW LEVEL CONVERGENCE REMAINS WEAK AND IS A
LIMITING FACTOR SO FAR ACROSS NW AL...ALTHOUGH CU FIELD REMAINS
RATHER SOLID INTO ERN MS. CURRENT HODOGRAPH HAS BECOME MORE LINEAR
AT KGWX/OKOLONA BEHIND THE SFC TROF. HOWEVER...LOW LEVEL SHEAR IS
HIGHER E OF I-65 PER KHTX HODOGRAPH WHICH HAS A 0-1KM BULK SHEAR
VALUE OF 38KT AND 0-2KM SRH OF 123 M2S2. PRIMARY THREATS REMAIN
LARGE HAIL...BUT WILL HAVE TO MONITOR CELL TRENDS AS THEY MOVE
INTO BETTER LOW LEVEL SHEAR ENVIRONMENT.

.LONG TERM.../TONIGHT THROUGH SUNDAY/
IN GENERAL...THUNDERSTORM THREAT WILL WANE FROM WEST TO EAST THIS
EVENING AS COOLER/MORE STABLE AIR MOVES INTO THE REGION. THAT BEING
SAID...NAM/NSSL-WRF BOTH SUGGEST TSRA REGENERATION ALONG THE MAIN
COLD FRONT TONIGHT ALONG PLUME OF 60+ DEWPOINTS ADVECTING INTO
NORTHEAST ALABAMA. NAM IS PROBABLY TOO BULLISH WITH THIS MOISTURE
RETURN...BUT WILL STILL RETAIN SHOWERS/THUNDERSTORMS LIKELY
NORTHEAST THROUGH THE OVERNIGHT HOURS. SHOWERS ARE POSSIBLE THROUGH
THE NIGHT ELSEWHERE AS UPSTREAM OBS /IN PLACES LIKE MISSOURI/ SHOW
LIGHT RAIN BEHIND THE MAIN FRONT.

TUESDAY WILL BE A DREARY DAY ON THE BACKSIDE OF THE DEPARTING
SURFACE LOW...WITH EXTENSIVE CLOUD COVER AND HIGHS ONLY TOPPING OUT
AROUND 60. ALTHOUGH PWATS WILL BE FAIRLY PALTRY /AROUND .5
INCHES/...CAPE VALUES AROUND 50 J/KG SHOULD BE ENOUGH TO SQUEEZE OUT
A LIGHT RAIN SHOWER OR TWO...ESPECIALLY IN THE MORNING.

AFTER AN UNSEASONABLY COOL NIGHT ON TUESDAY /LOWS AROUND
40/...TEMPERATURES THROUGH THE REMAINDER OF THE WORK WEEK WILL
SLOWLY MODERATE AS UPPER RIDGING BUILDS ARCROSS THE SOUTHEAST.
MOISTURE WILL SLOWLY RETURN TO THE AREA ON SATURDAY AS LOW LEVEL
SOUTHEASTERLY FLOW BECOMES MORE SOUTHERLY...WITH THE NEXT SYSTEM
PROGGED TO IMPACT THE CWFA ARRIVING ON THE WEEKEND. STILL IN THE
WARM SECTOR...TEMPERATURES ON SATURDAY SHOULD BE JUST ABOVE NORMAL
DESPITE THE CONSIDERABLE CLOUD COVERAGE...AND DEPENDING ON THE
TIMING OF THE ADVANCING COLD FRONT...SUNDAY MAY BE WARM AS WELL. FOR
NOW...HAVE GONE WITH THE HIGHEST SHOWER/THUNDERSTORM CHANCES FOR THE
WEEKEND ON SUNDAY...IN CONJUNCTION WITH THE FRONTAL PASSAGE.
TEMPERATURES WILL COOL SLIGHTLY FOR THE START OF THE NEXT WORK
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    49  60  40  64  43 /  50  20  10   0   0
SHOALS        48  59  40  66  43 /  30  20  10   0   0
CULLMAN       51  58  39  65  42 /  50  20  10   0   0
FAYETTEVILLE  48  56  39  62  43 /  40  20  10  10   0
ALBERTVILLE   51  60  38  63  42 /  70  20  10   0   0
FORT PAYNE    53  62  39  63  43 /  70  20  10   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

SHORT TERM...KULA
LONG TERM...JLL
Hazardous weather outlook, Apr 13, 12:30 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1230 PM CDT MON APR 13 2009

ALZ001>010-016-TNZ076-096-097-140200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1230 PM CDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON.  SOME THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE
UNLIKELY...BUT CANNOT BE RULED OUT.

THE THREAT OF SEVERE WEATHER WILL EXIST WEST OF INTERSTATE 65
BETWEEN 2 PM AND 5 PM AND EAST OF INTERSTATE 65 BETWEEN 5 PM AND 9
PM THIS EVENING. IN GENERAL...CONDITIONS ARE NOT EXPECTED TO BE AS
FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT AS LAST FRIDAY...BUT
MAY STILL BE SUFFICIENT FOR SOME SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE NEXT CHANCE OF THUNDERSTORMS IS EXPECTED NEXT WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUESTED THIS AFTERNOON AND EVENING.

KULA

In the hours before

Local storm report, Apr 13, 11:43 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1143 AM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     NON-TSTM WND DMG MT HOPE                 34.46N 87.48W
04/12/2009                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWERLINES WERE DOWNED COUNTYWIDE.

1108 PM     NON-TSTM WND DMG MADISON                 34.70N 86.75W
04/12/2009                   MADISON            AL   NWS EMPLOYEE

            STRONG WINDS DOWNED BRADFORD PEAR TREES IN MADISON.
            DAMAGE WAS ALSO REPORTED IN CENTRAL AND SOUTHERN PORTIONS
            OF MADISON COUNTY WITH NUMEROUS POWER OUTAGES IN
            HUNTSVILLE. ROOF AND TREE DAMAGE ALSO REPORTED BY
            EMERGENCY MANAGEMENT IN NEW HOPE. BEGIN TIME ESTIMATED.

1120 PM     NON-TSTM WND GST HUNTLAND                35.06N 86.27W
04/12/2009  E45.00 MPH       FRANKLIN           TN   TRAINED SPOTTER

            SPOTTER ESTIMATED 40-50 MPH WIND GUSTS.

1128 PM     NON-TSTM WND GST 4 SSW MADISON           34.65N 86.77W
04/12/2009  M52.00 MPH       MADISON            AL   ASOS

            FROM HSV ASOS.

1130 PM     NON-TSTM WND DMG SOMERVILLE              34.47N 86.80W
04/12/2009                   MORGAN             AL   EMERGENCY MNGR

            STRONG WINDS DOWNED TREES AND POWERLINES COUNTYWIDE. A
            LARGE TREE FELL ONTO A VEHICLE AND RESIDENCE IN DECATUR.

1200 AM     NON-TSTM WND GST 1 NE MERIDIANVILLE      34.86N 86.56W
04/13/2009  M45.00 MPH       MADISON            AL   AWOS

            FROM MDQ/MADISON COUNTY EXEC AIRPORT AWOS.

1203 AM     NON-TSTM WND DMG DECATUR                 34.61N 86.98W
04/13/2009                   MORGAN             AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE DOWN COUNTYWIDE. LOCAL MEDIA
            REPORTED A LARGE TREE HAD FALLEN ONTO A VEHCILE AND
            RESIDENCE.

0155 AM     NON-TSTM WND DMG LOGAN                   34.14N 87.01W
04/13/2009                   CULLMAN            AL   PUBLIC

            ROOF DAMAGE TO TWO TRAILERS AND SEVERAL TREES DOWN.

0200 AM     NON-TSTM WND DMG GUNTERSVILLE            34.36N 86.29W
04/13/2009                   MARSHALL           AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND MANY POWER OUTAGES...ESPECIALLY
            IN GUNTERSVILLE AND ARAB AREAS. TIME ESTIMATED FROM
            ALBERTVILLE AWOS...BUT DAMAGE LIKELY OCCURRED OVER A
            LONGER TIME DURATION.

0200 AM     NON-TSTM WND GST 2 N SOUTH VINEMONT      34.27N 86.86W
04/13/2009  M43.00 MPH       CULLMAN            AL   AWOS

            FROM 3A1/CULLMAN AIRPORT AWOS.

0239 AM     NON-TSTM WND GST 3 SW ALBERTVILLE        34.23N 86.25W
04/13/2009  M46.00 MPH       MARSHALL           AL   AWOS

            FROM 8A0/ALBERTVILLE AIRPORT AWOS.

0300 AM     NON-TSTM WND DMG HAMMONDVILLE            34.58N 85.63W
04/13/2009                   DEKALB             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWNED AND POWER OUTAGES COUNTY
            WIDE...ESPECIALLY ACROSS THE NORTHERN HALF OF DEKALB
            COUNTY. INITIAL TIME ESTIMATED FROM FORT PAYNE AWOS...BUT
            DAMAGE LIKELY OCCURRED OVER A LONGER TIME DURATION.

0324 AM     NON-TSTM WND GST CULLMAN                 34.17N 86.84W
04/13/2009  M67.00 MPH       CULLMAN            AL   BROADCAST MEDIA

            SKYCAM WEATHER STATION MEASURED A 67 MPH WIND GUST.
            WEATEHR STATION IS AT 60 FEET AGL ELEVATION.

0327 AM     NON-TSTM WND DMG SCOTTSBORO              34.67N 86.03W
04/13/2009                   JACKSON            AL   EMERGENCY MNGR

            WIDESPREAD WIND DAMAGE REPORTED IN AND AROUND SCOTTSBORO.
            TREES AND POWERLINES DOWN. MANY ROADS WERE BLOCKED. EMA
            SURVEYING DAMAGE...SO THIS IS A PRELIMINARY REPORT.

0340 AM     NON-TSTM WND GST 2 N FORT PAYNE          34.47N 85.72W
04/13/2009  M47.00 MPH       DEKALB             AL   AWOS

            FROM 4A9/FORT PAYNE AIRPORT AWOS.

&&
ADDED ADDITIONAL REPORTS.  THESE ARE PRELIMINARY PENDING EMA DAMAGE
SURVEYS WHICH ARE ONGOING.

KULA
Local storm report, Apr 13, 12:01 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     NON-TSTM WND DMG MT HOPE                 34.46N 87.48W
04/12/2009                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWERLINES WERE DOWNED COUNTYWIDE.

1108 PM     NON-TSTM WND DMG MADISON                 34.70N 86.75W
04/12/2009                   MADISON            AL   NWS EMPLOYEE

            STRONG WINDS DOWNED BRADFORD PEAR TREES IN MADISON.
            DAMAGE WAS ALSO REPORTED IN CENTRAL AND SOUTHERN PORTIONS
            OF MADISON COUNTY WITH NUMEROUS POWER OUTAGES IN
            HUNTSVILLE. ROOF AND TREE DAMAGE ALSO REPORTED BY
            EMERGENCY MANAGEMENT IN NEW HOPE. BEGIN TIME ESTIMATED.

1120 PM     NON-TSTM WND GST HUNTLAND                35.06N 86.27W
04/12/2009  E45.00 MPH       FRANKLIN           TN   TRAINED SPOTTER

            SPOTTER ESTIMATED 40-50 MPH WIND GUSTS.

1128 PM     NON-TSTM WND GST 4 SSW MADISON           34.65N 86.77W
04/12/2009  M52.00 MPH       MADISON            AL   ASOS

            FROM HSV ASOS.

1130 PM     NON-TSTM WND DMG SOMERVILLE              34.47N 86.80W
04/12/2009                   MORGAN             AL   EMERGENCY MNGR

            STRONG WINDS DOWNED TREES AND POWERLINES COUNTYWIDE. A
            LARGE TREE FELL ONTO A VEHICLE AND RESIDENCE IN DECATUR.

1200 AM     NON-TSTM WND GST 1 NE MERIDIANVILLE      34.86N 86.56W
04/13/2009  M45.00 MPH       MADISON            AL   AWOS

            FROM MDQ/MADISON COUNTY EXEC AIRPORT AWOS.

1203 AM     NON-TSTM WND DMG DECATUR                 34.61N 86.98W
04/13/2009                   MORGAN             AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE DOWN COUNTYWIDE. LOCAL MEDIA
            REPORTED A LARGE TREE HAD FALLEN ONTO A VEHCILE AND
            RESIDENCE.

0155 AM     NON-TSTM WND DMG LOGAN                   34.14N 87.01W
04/13/2009                   CULLMAN            AL   PUBLIC

            ROOF DAMAGE TO TWO TRAILERS AND SEVERAL TREES DOWN.

0200 AM     NON-TSTM WND DMG GUNTERSVILLE            34.36N 86.29W
04/13/2009                   MARSHALL           AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND MANY POWER OUTAGES...ESPECIALLY
            IN GUNTERSVILLE AND ARAB AREAS. TIME ESTIMATED FROM
            ALBERTVILLE AWOS...BUT DAMAGE LIKELY OCCURRED OVER A
            LONGER TIME DURATION.

0200 AM     NON-TSTM WND GST 2 N SOUTH VINEMONT      34.27N 86.86W
04/13/2009  M43.00 MPH       CULLMAN            AL   AWOS

            FROM 3A1/CULLMAN AIRPORT AWOS.

0239 AM     NON-TSTM WND GST 3 SW ALBERTVILLE        34.23N 86.25W
04/13/2009  M46.00 MPH       MARSHALL           AL   AWOS

            FROM 8A0/ALBERTVILLE AIRPORT AWOS.

0300 AM     NON-TSTM WND DMG HAMMONDVILLE            34.58N 85.63W
04/13/2009                   DEKALB             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWNED AND POWER OUTAGES COUNTY
            WIDE...ESPECIALLY ACROSS THE NORTHERN HALF OF DEKALB
            COUNTY. INITIAL TIME ESTIMATED FROM FORT PAYNE AWOS...BUT
            DAMAGE LIKELY OCCURRED OVER A LONGER TIME DURATION.

0324 AM     NON-TSTM WND GST CULLMAN                 34.17N 86.84W
04/13/2009  M67.00 MPH       CULLMAN            AL   BROADCAST MEDIA

            SKYCAM WEATHER STATION MEASURED A 67 MPH WIND GUST.
            WEATHER STATION IS AT 60 FEET AGL ELEVATION.

0327 AM     NON-TSTM WND DMG SCOTTSBORO              34.67N 86.03W
04/13/2009                   JACKSON            AL   EMERGENCY MNGR

            WIDESPREAD WIND DAMAGE REPORTED IN AND AROUND SCOTTSBORO.
            TREES AND POWERLINES DOWN. MANY ROADS WERE BLOCKED. EMA
            SURVEYING DAMAGE...SO THIS IS A PRELIMINARY REPORT.

0340 AM     NON-TSTM WND GST 2 N FORT PAYNE          34.47N 85.72W
04/13/2009  M47.00 MPH       DEKALB             AL   AWOS

            FROM 4A9/FORT PAYNE AIRPORT AWOS.

&&

KULA
Special weather statement, Apr 13, 2:35 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
235 PM CDT MON APR 13 2009

ALZ005-TNZ096-132015-
LIMESTONE-LINCOLN-
235 PM CDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE AND WESTERN
LINCOLN COUNTIES UNTIL 315 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR LEGGTOWN...OR 12 MILES
NORTHWEST OF ATHENS...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELKMONT.
  HOLLAND GIN.
  ARDMORE...CASH POINT.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

CBD

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:03 PM CDTSevere Thunderstorm WarningHUNLincoln42 min
Apr 13, 4:50 PM CDTSevere Thunderstorm WarningHUNFranklin25 min

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.